MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA 230; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA 230; INTRAOCULAR LENS
Model Number HOYA 230 (+21.00 D)
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This initial emdr is being submitted to fda as a reportable adverse event that occurred in the usa.Regarding manufacturer's codes for: type of investigation, findings, and conclusion are pending device return and completion of product investigation.Once the product investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.
 
Event or Problem Description
(b)(6) 2020 : initial complaint reported by distributor indicated: deformed haptic after implantation; intra-operative explant.No incision enlargement or sutures were necessary; product replaced with another lens immediately during surgery; patient health not impacted.04-jan-2020: additional information received from distributor reported: the account has indicated the patient is doing well.
 
Additional Manufacturer Narrative
This follow-up #1 emdr is being submitted to fda for a reportable malfunction that occurred in the usa.The report includes corrected information and additional information not available/included in the initial report.Corrected information: h3 has been changed from no, in the initial report, to yes.Additional information: the product was returned to the manufacturer, and the investigation was conducted, with the methods and results as noted below.The leading haptic was tucked.The trailing haptic was slightly deformed.The optic was broken and separated from the root of the leading haptic.The optic edge was broken and separated.The optic was cracked from the root of the trailing haptic.The slider was completely advanced.The rod contacted to the optic.The nozzle was stretched from the slit.Trace of lubricant was found inside the injector.The dye test result showed the injector tip was properly coated.We could release a re-installed iol from the returned injector without any problems.No abnormalities were found in production and inspection records of the product.(serial no.: (b)(6); model: 230) the exact root cause was not determined.However, from our investigation, we believe this event was not caused by our product quality.Risk analysis was conducted on the product line and failure code is noted below.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.
 
Event or Problem Description
16-dec-2020: initial complaint reported by distributor indicated: deformed haptic after implantation; intra-operative explant.No incision enlargement or sutures were necessary; product replaced with another lens immediately during surgery; patient health not impacted (b)(6) 2020: additional information received from distributor reported: the account has indicated the patient is doing well.

Brand Name
HOYA 230
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
MDR Report Key11149284
Report Number3006723646-2021-00001
Device Sequence Number19762929
Product Code HQL
UDI-Device Identifier04547480301334
UDI-Public04547480301334
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberHOYA 230 (+21.00 D)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2021
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1